Alert archive / Michigan / Wind Advisories in 2013
Wind Advisory 1, NWS Gaylord, MI
NWS Gaylord, MI issued this wind advisory at Jan 7, 2013, 4:43 AM EST for 4 counties in Michigan. It took effect at Jan 7, 2013, 9:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2013, 4:43 AM EST (09:43 UTC)
- In effect from
- Jan 7, 2013, 9:00 AM EST
- Expired
- Jan 7, 2013, 9:12 PM EST
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
Counties Benzie County, MI, Emmet County, MI, Leelanau County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 90 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
712 WWUS73 KAPX 070943 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 443 AM EST MON JAN 7 2013 ...GUSTY SOUTHWEST WINDS WILL QUICKLY DEVELOP ALONG LAKE MICHIGAN THIS MORNING... .SOUTHWEST WINDS WILL BECOME INCREASINGLY GUSTY QUICKLY THIS MORNING...WITH GUSTS EXCEEDING 40 MPH ALONG THE IMMEDIATE LAKE MICHIGAN SHORELINE OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN LATER THIS MORNING...CONTINUING THROUGH THE AFTERNOON. WINDS WILL BEGIN TO SUBSIDE EARLY THIS EVENING. MIZ015-016-019-020-025-031-071745- /O.NEW.KAPX.WI.Y.0001.130107T1400Z-130108T0000Z/ MACKINAC-EMMET-CHARLEVOIX-LEELANAU-BENZIE-MANISTEE- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHARLEVOIX... NORTHPORT...FRANKFORT...MANISTEE 443 AM EST MON JAN 7 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING. HAZARDOUS WEATHER... * WIND GUSTS OF 40 TO 50 MPH EXPECTED FROM MID MORNING THROUGH THIS AFTERNOON ALONG THE IMMEDIATE LAKE MICHIGAN COAST. IMPACTS... * DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. * GUSTY WINDS WILL BRING DOWN SMALL BRANCHES. * ISOLATED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TO LEARN MORE... VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK. && $$ MSB
6 follow-up statements
775 WWUS73 KAPX 071557 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1057 AM EST MON JAN 7 2013 ...GUSTY SOUTHWEST WINDS WILL QUICKLY DEVELOP ALONG LAKE MICHIGAN THIS MORNING... .SOUTHWEST WINDS WILL BECOME INCREASINGLY GUSTY TODAY...WITH GUSTS EXCEEDING 40 MPH ALONG THE IMMEDIATE LAKE MICHIGAN SHORELINE OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN...THROUGH THE AFTERNOON. WINDS WILL BEGIN TO SUBSIDE EARLY THIS EVENING. MIZ015-016-019-020-025-031-080000- /O.CON.KAPX.WI.Y.0001.000000T0000Z-130108T0000Z/ MACKINAC-EMMET-CHARLEVOIX-LEELANAU-BENZIE-MANISTEE- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHARLEVOIX... NORTHPORT...FRANKFORT...MANISTEE 1057 AM EST MON JAN 7 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. HAZARDOUS WEATHER... * WIND GUSTS OF 40 TO 50 MPH EXPECTED FROM MID MORNING THROUGH THIS AFTERNOON ALONG THE IMMEDIATE LAKE MICHIGAN COAST. IMPACTS... * DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. * GUSTY WINDS WILL BRING DOWN SMALL BRANCHES. * ISOLATED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TO LEARN MORE... VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK. && $$
415 WWUS73 KAPX 071559 CCA NPWAPX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GAYLORD MI 1058 AM EST MON JAN 7 2013 ...GUSTY SOUTHWEST WINDS WILL QUICKLY DEVELOP ALONG LAKE MICHIGAN THIS MORNING... .SOUTHWEST WINDS WILL BECOME INCREASINGLY GUSTY TODAY...WITH GUSTS EXCEEDING 40 MPH ALONG THE IMMEDIATE LAKE MICHIGAN SHORELINE OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN...THROUGH THE AFTERNOON. WINDS WILL BEGIN TO SUBSIDE EARLY THIS EVENING. MIZ015-016-019-020-025-031-080000- /O.COR.KAPX.WI.Y.0001.000000T0000Z-130108T0000Z/ MACKINAC-EMMET-CHARLEVOIX-LEELANAU-BENZIE-MANISTEE- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHARLEVOIX... NORTHPORT...FRANKFORT...MANISTEE 1058 AM EST MON JAN 7 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. HAZARDOUS WEATHER... * WIND GUSTS OF 40 TO 50 MPH EXPECTED THROUGH THIS AFTERNOON ALONG THE IMMEDIATE LAKE MICHIGAN COAST. IMPACTS... * DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. * GUSTY WINDS WILL BRING DOWN SMALL BRANCHES. * ISOLATED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TO LEARN MORE... VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK. && $$
479 WWUS73 KAPX 071853 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 153 PM EST MON JAN 7 2013 ...GUSTY SOUTHWEST WINDS WILL QUICKLY DEVELOP ALONG LAKE MICHIGAN THIS MORNING... .GUSTY SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON...WITH GUSTS EXCEEDING 40 MPH ALONG THE IMMEDIATE LAKE MICHIGAN SHORELINE OF NORTHWEST LOWER...AND IN EASTERN UPPER MICHIGAN...MAINLY WEST OF A LINE FROM BRIMLEY TO ST. IGNACE INTO EARLY THIS EVENING. WINDS WILL BEGIN TO SUBSIDE THIS EVENING. MIZ008-080000- /O.EXA.KAPX.WI.Y.0001.000000T0000Z-130108T0000Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 153 PM EST MON JAN 7 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. HAZARDOUS WEATHER... * WIND GUSTS OF 40 TO 50 MPH EXPECTED THROUGH THIS AFTERNOON...MAINLY WEST OF BRIMLEY AND RUDYARD. IMPACTS... * DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. * GUSTY WINDS WILL BRING DOWN SMALL BRANCHES. * ISOLATED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TO LEARN MORE... VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK. && $$ MIZ015-016-019-020-025-031-080000- /O.CON.KAPX.WI.Y.0001.000000T0000Z-130108T0000Z/ MACKINAC-EMMET-CHARLEVOIX-LEELANAU-BENZIE-MANISTEE- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHARLEVOIX... NORTHPORT...FRANKFORT...MANISTEE 153 PM EST MON JAN 7 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. HAZARDOUS WEATHER... * WIND GUSTS OF 40 TO 50 MPH EXPECTED THROUGH THIS AFTERNOON ALONG THE IMMEDIATE LAKE MICHIGAN COAST. IMPACTS... * DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. * GUSTY WINDS WILL BRING DOWN SMALL BRANCHES. * ISOLATED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TO LEARN MORE... VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK. && $$
306 WWUS73 KAPX 072046 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 346 PM EST MON JAN 7 2013 ...GUSTY SOUTHWEST WINDS WILL CONTINUE THIS EVENING... .GUSTY SOUTHWEST WINDS WILL CONTINUE FOR A SHORT TIME INTO THE EVENING...WITH GUSTS EXCEEDING 40 MPH ALONG THE IMMEDIATE LAKE MICHIGAN SHORELINE OF NORTHWEST LOWER...AND IN EASTERN UPPER MICHIGAN...MAINLY WEST OF A LINE FROM BRIMLEY TO ST. IGNACE INTO EARLY THIS EVENING. THE WINDS ARE STILL EXPECTED TO SUBSIDE BY LATER THIS EVENING. MIZ008-015-016-019-020-025-031-080000- /O.CON.KAPX.WI.Y.0001.000000T0000Z-130108T0000Z/ CHIPPEWA-MACKINAC-EMMET-CHARLEVOIX-LEELANAU-BENZIE-MANISTEE- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHARLEVOIX...NORTHPORT...FRANKFORT...MANISTEE 346 PM EST MON JAN 7 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. HAZARDOUS WEATHER... * WIND GUSTS OF 40 TO 50 MPH EXPECTED EARLY THIS EVENING ALONG THE IMMEDIATE LAKE MICHIGAN COAST...AND WEST OF BRIMLEY AND RUDYARD IN CHIPPEWA COUNTY. IMPACTS... * DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. * GUSTY WINDS WILL BRING DOWN SMALL BRANCHES. * ISOLATED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TO LEARN MORE... VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK. && $$
201 WWUS73 KAPX 072335 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 635 PM EST MON JAN 7 2013 ...GUSTY SOUTHWEST WINDS WILL CONTINUE IN PARTS OF EASTERN UPPER AND FAR NORTHERN LOWER MICHIGAN THIS EVENING... .GUSTY SOUTHWEST WINDS WILL VERY SLOWLY DIMINISH THIS EVENING. HOWEVER...GUSTS TO AROUND 45 MPH REMAIN POSSIBLE...ESPECIALLY FROM THE LITTLE TRAVERSE BAY AREA NORTHWARD INTO EASTERN UPPER MICHIGAN. WINDS WILL BE GUSTIEST NEAR LAKE MICHIGAN AND THE STRAITS OF MACKINAC. MIZ020-025-031-080045- /O.CAN.KAPX.WI.Y.0001.000000T0000Z-130108T0000Z/ LEELANAU-BENZIE-MANISTEE- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...MANISTEE 635 PM EST MON JAN 7 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND ADVISORY. $$ MIZ008-015-016-019-080400- /O.EXT.KAPX.WI.Y.0001.000000T0000Z-130108T0400Z/ CHIPPEWA-MACKINAC-EMMET-CHARLEVOIX- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHARLEVOIX 635 PM EST MON JAN 7 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. HAZARDOUS WEATHER... * WIND GUSTS OF 40 TO 50 MPH THIS EVENING FROM CHARLEVOIX NORTH TO THE STRAITS OF MACKINAC...AND INTO EASTERN UPPER MICHIGAN. IMPACTS... * DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. * GUSTY WINDS WILL BRING DOWN SMALL BRANCHES. * ISOLATED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TO LEARN MORE... VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK. && $$ JZ
479 WWUS73 KAPX 080212 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 912 PM EST MON JAN 7 2013 MIZ008-015-016-019-080315- /O.CAN.KAPX.WI.Y.0001.000000T0000Z-130108T0400Z/ CHIPPEWA-MACKINAC-EMMET-CHARLEVOIX- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHARLEVOIX 912 PM EST MON JAN 7 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Jan 7, 4:39 AM EST, 4 minutes earlier.
Area forecast discussion, Jan 7, 4:39 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
439 AM EST MON JAN 7 2013
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 437 AM EST MON JAN 7 2013
WAVE TRAIN OF NORTHERN STREAM ENERGY CONTINUES ITS ONSLAUGHT ACROSS
THE NORTHERN CONUS AND SOUTHERN CANADA...COMPLIMENTS OF A PERFECT
HARMONY BETWEEN AGGRESSIVE PACIFIC FLOW REGIME AND ELONGATED POLAR
VORTEX SPINNING ACROSS FAR NORTHEAST CANADA. THE LATTER FEATURE
CONTINUES TO TRAP ALL THE REAL COLD WELL TO OUR NORTH...WHILE THE
FORMER FEATURE MAKES MOSTLY FUTILE ATTEMPTS TO "GRAB" SOME OF THIS
ARCTIC COLD AND SEND IT INTO THE NORTHERN LAKES. PRETTY MUCH A
FAILURE SO FAR...AS EVIDENT BY CURRENT CAA REGIME BEHIND YESTERDAY'S
DEPARTING WAVE ONLY DROPPING READINGS TO SOMETHING MORE RESPECTABLE
FOR EARLY JANUARY (AS DID THE ONE BEFORE IT...AND THE ONE BEFORE
IT...AND THE ONE BEFORE IT...OK...YOU GET THE PICTURE). MUCH TO
WORRY ABOUT FOR ALL YOU NORTHERN MICHIGAN WINTER WEATHER ENTHUSIASTS
...AS THE NEXT UPSTREAM WAVE CUTTING NORTH OF OUR AREA TONIGHT WON'T
EVEN DROP TEMPERATURES TO NORMAL LEVELS AFTER ITS PASSAGE...AND FULL
SCALE PATTERN REALIGNMENT WILL SURGE TEMPERATURES TO MUCH ABOVE
NORMAL READINGS BY LATER THIS WEEK (BRINGING SOME SNOW-EATING RAIN
WITH IT). SEE LONG-TERM PORTION OF THE DISCUSSION TO READ AN EXCELLENT
DESCRIPTION OF THIS MOST JOYOUS WINTER-TIME PATTERN. UNTIL THAT
TIME...MAIN STORY IN THE SHORT TERM WILL DEAL WITH IMPACTS OF
TODAY/TONIGHT WAVE....MAINLY FOCUSING ON INCREASINGLY VERY GUSTY
WINDS TODAY (WIND HEADLINES?)...AND CLOUD/TEMPERATURE TRENDS
THROUGHOUT.
WINDS ARE THE PRIMARY FORECAST CONCERN TODAY AS PRESSURE GRADIENT
RAMPS UP CONSIDERABLY OVER THE NORTHERN LAKES BETWEEN DEPARTING HIGH
PRESSURE AND RAPID APPROACH OF MID LEVEL WAVE/ATTENDANT SURFACE LOW
PIVOTING INTO ONTARIO THIS MORNING. GUIDANCE PROGGED OFF THE DECK
WIND PROFILES IMPRESSIVE INDEED...WITH 45 TO 50 KNOT SOUTHWEST LOW
LEVEL JET (H950 LEVEL) TARGETING NORTHERN LAKE MICHIGAN AND
SURROUNDING COASTAL AREAS BY LATER THIS MORNING...THROUGH MID
AFTERNOON. DESPITE INCREASINGLY STABILITY...AS WAA SENDS H950
TEMPERATURES TO NEAR 0C...STILL UNSTABLE ENOUGH TO SUPPORT DECENT
MIXING PROFILES. NAM-BUFR MOMENTUM TRANSFER CONCURS...WITH GOOD
MIXING UP THROUGH THIS LOW LEVEL JET AXIS. STRONGEST WINDS NO DOUBT
WILL REMAIN OVER LAKE MICHIGAN...BUT STILL THINK IMMEDIATE COASTAL
AREAS WILL FLIRT WITH WIND ADVISORY GUSTS. SAW A VERY SIMILAR EVENT
THIS PAST FALL...WITH ALMOST SIMILAR OFF THE DECK WIND SPEEDS AND
DIRECTION (AS WELL AS INSTABILITY)...WHICH DID PRODUCE ADVISORY
GUSTS ALONG SEVERAL SHORELINE AREAS. WILL PLAY IT SAFE...AND PULL
THE TRIGGER ON A WIND ADVISORY FOR ALL LAKE MICHIGAN BORDERING
COUNTIES (EXCLUDING ANTRIM) FROM LATE MORNING THROUGH THE AFTERNOON.
WINDS WILL BE GUSTY ELSEWHERE (FREQUENT GUSTS IN EXCESS OF 30 MPH)
BUT SHOULD REMAIN SAFELY BELOW ADVISORY LEVELS.
OTHER STORY TODAY WILL BE CLOUD AND TEMPERATURE TRENDS. OVER-WATER
INSTABILITY STILL REMAIN SUFFICIENT FOR STCU DEVELOPMENT THIS
MORNING...A TREND WELL NOTED AT THIS EARLY HOUR OVER LAKE MICHIGAN
WHERE WINDS ARE QUICKLY BACKING SOUTHWEST. THINK THIS PLUME OF CLOUDS
WILL SPREAD INLAND DURING THE EARLY MORNING...LAST LEAVING EASTERN
UPPER MICHIGAN BY LATER THIS MORNING....WITH CONDITIONS TRENDING
PARTLY TO MOSTLY SUNNY (SOME HIGH CLOUDS) BY EARLY THIS AFTERNOON.
LOW/MID LEVEL MOISTURE BEGINS TO POOL LATE AGAIN ACROSS THE NORTH
AHEAD OF APPROACHING FRONT...WITH SKIES AGAIN TRENDING MOSTLY
CLOUDY. GUSTY SOUTHWEST WINDS WILL HELP TEMPERATURES REACH THE
MIDDLE 30S (UPPER 30S NEAR LAKE MICHIGAN)...A GOOD 5 TO 10 DEGREES
ABOVE NORMAL. UNFORTUNATELY...THOSE SAME GUSTY WINDS WILL MAKE IT
FEEL SEVERAL DEGREES COLDER.
CLIPPER SYSTEM AND CORE OF DEEPER MOISTURE SLATED TO PASS BY TO OUR
NORTH TONIGHT...LEAVING A PRECIP FREE AND RAPIDLY DECAYING COLD
FRONT TO SWEEP THROUGH THE REGION. PRESSURE GRADIENT RELAXES IN THE
PROCESS AND CORE OF LOW LEVEL JET PUSHES OFF TO THE SOUTHEAST...
ALLOWING WINDS TO SUBSIDE SOME OVERNIGHT. NAM/GFS BUFR SOUNDINGS AND
CROSS SECTIONS SHOW RAPID SATURATION OF THE LOW LEVELS...SUGGESTING
ANOTHER ROUND OF STRATUS/STCU DEVELOPMENT. NOT EXACTLY THRILLED WITH
THIS IDEA...WITH NO LAKE CONTRIBUTION (TOO STABLE) AND NEARLY
NON-EXISTENT PRE-FRONTAL MOISTURE ADVECTION. WILL PARTIALLY TREND
TOWARD THIS "CLOUDIER" SCENARIO...WHICH ALSO RESULTS IN BUMPING
OVERNIGHT LOWS UP A TOUCH. LOOK FOR READINGS BY MORNING IN THE MID
AND UPPER 20S...OR ABOUT WHERE AVERAGE HIGHS SHOULD BE THIS TIME OF
YEAR.
&&
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 437 AM EST MON JAN 7 2013
LARGE SCALE PATTERN/FORECAST: TWO MAIN CENTERS OF ACTION ON THE
HEMISPHERIC SCALE...WITH MEAN LONG WAVE TROUGHING ACROSS THE DAVIS
STRAITS/CANADIAN MARITIMES INTO THE CENTRAL ATLANTIC...AND THE OTHER
ACROSS EASTERN ASIA. FLOW ACROSS MUCH OF NORTH AMERICA IS
PROGRESSIVE WITH AN ACTIVE PACIFIC WAVE TRAIN. PERSISTENT SPLIT
FLOW WILL REMAIN IN FORCE THIS WEEK WITH ENERGY SPLITTING ACROSS THE
WEST RESULTING IN FAST MOVING NORTHERN BRANCH SHORT WAVES AND CLOSED
LOWS WITHIN THE SOUTHERN BRANCH. GREAT LAKES REGION WILL BE
IMPACTED BY BOTH NORTHERN AND SOUTHERN BRANCH WAVES...THE FORMER ON
WEDNESDAY AND THE LATTER TOWARD THE END OF THE WEEK. THIS SECOND
SYSTEM WILL BE THE RESULT OF THE DEVELOPMENT OF AN AMPLIFYING TROUGH
ACROSS WESTERN/CENTRAL NORTH AMERICA WHILE THINGS BECOME MORE BLOCKY
DOWNSTREAM ACROSS THE ATLANTIC (HEADING TOWARD A COLD LATTER HALF OF
JANUARY...PERHAPS?)
NEAR TERM FORECAST ISSUES (THROUGH WEDNESDAY NIGHT) WILL FOCUS ON
NORTHERN BRANCH SHORT WAVE TROUGHS MOVING THROUGH THE UPPER
LAKES...ONE DEPARTING EARLY TUESDAY FOLLOWED BY A STRONGER SYSTEM
FOR WEDNESDAY.
CONUNDRUM FOR TUESDAY MORNING WILL BE ONE OF LOW CLOUD POTENTIAL.
FORECAST SOUNDINGS FROM BOTH NAM-WRF/GFS TRYING TO DEPICT SOME
TRAPPED LOW LEVEL MOISTURE...NAM-WRF MUCH MORE AGGRESSIVE IN THIS
REGARD. TOUGH CALL WITH THIS...ONE CONCERN IS LACK OF LOW LEVEL
MOISTURE WELL UPSTREAM WITH SURFACE DEW POINTS IN THE TEENS ALL THE
WAY DOWN INTO MISSOURI/OKLAHOMA (THE SOURCE REGION OF TODAY'S AIR
MASS). ALSO WONDER ABOUT DEGREE OF MODEL BOUNDARY LAYER MIXING OVER
SNOW COVER AND HOW MUCH OF AN IMPACT THAT IS HAVING ON GUIDANCE
FORECASTS. CURRENT THINKING IS TO HINT AT THIS IDEA ACROSS NORTHERN
LOWER (MAINLY HIGHER TERRAIN) FOR TUESDAY MORNING...BUT NOT GO
OVERBOARD WITH THIS GIVEN ABOVE MENTIONED CONCERNS. AS LONG AS
CLOUDS DON'T GET TOO OUT OF HAND AN OTHERWISE QUIET DAY EXPECTED...
WITH TEMPERATURES EXPECTED TO BE IN THE 30S ONCE AGAIN...AND
POSSIBLY SOME 40 DEGREE HIGHS. NEXT NORTHERN STREAM SHORT WAVE WILL
CROSS THE UPPER MIDWEST TUESDAY NIGHT AND UPPER GREAT LAKES
WEDNESDAY MORNING...DECENT SHORT WAVE TROUGH ALTHOUGH FORECAST
MOISTURE PROFILES ARE SOMEWHAT NEBULOUS WITH REGARD TO DEGREE/TIMING
OF DEEP LAYER SATURATION. APPEARS THAT LOWER LEVEL SATURATION WON'T
BE AS MUCH OF AN ISSUE AS MID LEVEL SATURATION AND AT TEMPERATURES
COLD ENOUGH TO SUPPORT ICE CRYSTAL FORMATION. DEFINITELY SOME
SIGNALS THERE ACROSS EASTERN UPPER AND MUCH OF NORTH CENTRAL/
NORTHWEST LOWER FOR SOME DRIZZLE/FREEZING DRIZZLE POSSIBILITIES...
ESPECIALLY OVERNIGHT AS SOME SHALLOW LAKE INFLUENCE MAY ALSO COME
INTO PLAY. MOST PERSISTENT SATURATION STILL APPEARS TO BE ACROSS
EASTERN UPPER...SO WILL CARRY HIGHER POPS THERE BUT WILL MENTION
CHANCE SNOW AND/OR FREEZING DRIZZLE FOR MUCH OF NORTHERN LOWER AND
THE STRAITS REGION.
SHORT WAVE TROUGH MOVES THROUGH DURING THE MORNING...BEST SYNOPTIC
SNOW CHANCES ACROSS EASTERN UPPER ALONG NORTH SIDE OF PASSING
VORTICITY CENTER...AND MAYBE JUST ENOUGH INSTABILITY FOR SOME LAKE
INDUCED FLURRIES OFF LAKE MICHIGAN IN GUSTY WESTERLY FLOW. SPEAKING
OF WHICH...LOOKS LIKE ANOTHER DAY OF STRONG WINDS WITH GUSTS OF 30+
MPH FROM THE WEST/SOUTHWEST (POSSIBLY 40+ MPH ALONG THE NORTHWEST
LOWER SHORELINE). THINGS EXPECTED TO SETTLE DOWN WEDNESDAY
NIGHT...LAKE EFFECT WILL WANE WITH DRYING AND WARM ADVECTION...AND
WINDS WILL DIMINISH AS SURFACE RIDGE BUILDS ACROSS THE UPPER LAKES.
EXTENDED FORECAST (THURSDAY THROUGH SUNDAY): NEXT PRECIPITATION
CHANCE WILL COME WITH ARRIVAL OF SOUTHERN BRANCH UPPER LOW LIFTING
OUT TO THE NORTHEAST FROM THE SOUTHERN PLAINS. THURSDAY ITSELF
STILL LOOKS DRY...WITH RAIN CHANCES INCREASING STARTING THURSDAY
NIGHT. MILD AND WET FOR FRIDAY...WITH TEMPERATURES CLIMBING INTO
THE 40S IN MANY SPOTS. DIGGING WESTERN TROUGH WILL SET UP AN
EAST-WEST ORIENTED BAROCLINIC ZONE THIS WEEKEND...WITH EXPECTATIONS
OF A FRONTAL WAVE DEVELOPING AND LIFTING NORTH ALONG THIS GRADIENT
INTO THE UPPER LAKES LATER SATURDAY INTO EARLY SUNDAY. THIS WILL
BRING MORE RAIN TO NORTHERN MICHIGAN...AND COLDER TEMPERATURES IN
ITS WAKE HEADING INTO EARLY NEXT WEEK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1100 PM EST SUN JAN 6 2013
LOW CLOUDS/MVFR CIGS WILL GRADUALLY DIMINISH FROM WEST TO EAST
OVERNIGHT AS THE SURFACE RIDGE AXIS AND DRIER LOW LEVEL AIR MOVE
OVERHEAD. ONLY SOME HIGH CLOUDS ARE EXPECTED FOR MONDAY...BUT LOW
LEVEL SOUTHERLY WINDS WILL RAPIDLY STRENGTHEN SHORTLY AFTER
SUNRISE THANKS TO TIGHTENING OF THE LOW LEVEL PRESSURE GRADIENT
BETWEEN THE DEPARTING RIDGE AXIS AND A MOISTURE-STARVED COLD
FRONT. LLWS WILL DEVELOP AFTER 09Z AS WINDS ALOFT RAPIDLY
STRENGTHEN. STRONG WINDS WILL BEGIN TO REACH THE SURFACE BY AROUND
14Z...WITH WIND GUSTS OF 20 TO 30 KTS...HIGHER GUSTS POSSIBLE
ESPECIALLY NEAR THE LAKESHORES).
&&
.MARINE...
ISSUED AT 437 AM EST MON JAN 7 2013
SIGNIFICANT WIND EVENT EXPECTED TODAY...ESPECIALLY ON NORTHERN
LAKE MICHIGAN...AS H950 45+ KNOT LOW LEVEL JET INTERACTS WITH
REMNANT OVER-WATER INSTABILITY. SHOULD HAVE NO PROBLEM TAPPING
INTO THIS CORE...EASILY SUPPORTING WIDESPREAD GALES ON ALL LAKE
MICHIGAN NEARSHORE WATERS. NOT OUT OF THE STRETCH TO REACH AN
ISOLATED STORM GUST OR TWO THROUGH THE MANITOU PASSAGE AS
SOUTHWEST WINDS ARE VERY FAVORABLE FOR CHANNELING. OTHER AREA OF
CONCERN IS DOWN NEAR TAWAS POINT WITH STRONG WINDS CHANNELING UP
THROUGH SAGINAW BAY. WIND PROGS RIGHT ON THE CUSP OF GALES. WILL
PLAY IT SAFE...AND THROW THE FAR SOUTHERN LAKE HURON ZONE INTO
GALES. ELSEWHERE...GUSTY SCA PRODUCING WINDS ARE EXPECTED...BUT
SHOULD REMAIN SHORT OF GALE CONDITIONS. SLOW IMPROVEMENT
TONIGHT...LIKELY ENDING THE GALES BY LATER THIS EVENING. THESE
WILL LIKELY BE REPLACED WITH SCA/S...WITH SOME EXTENSIONS
ELSEWHERE...BEFORE WINDS SUBSIDE FURTHER TUESDAY MORNING.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR MIZ015-016-019-020-025-031.
LH...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 11 PM EST THIS
EVENING FOR LHZ345>348.
GALE WARNING FROM 9 AM THIS MORNING TO 11 PM EST THIS EVENING
FOR LHZ349.
LM...GALE WARNING FROM 9 AM THIS MORNING TO 11 PM EST THIS EVENING
FOR LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 11 PM EST THIS
EVENING FOR LSZ321-322.
&&
SHORT TERM...MSB
LONG TERM...JPB
AVIATION...MLR
MARINE...MSBHazardous weather outlook, Jan 6, 12:05 PM EST, 16 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1205 PM EST SUN JAN 6 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 071100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1205 PM EST SUN JAN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED MONDAY INTO MONDAY EVENING. STRONGEST WINDS WILL BE FOUND ALONG THE LAKE MICHIGAN SHORELINE WHERE WIND GUSTS OVER 40 MPH ARE LIKELY. GALE FORCE WINDS ARE EXPECTED ON LAKE MICHIGAN MONDAY INTO MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) AJS
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 10:29 PM EST | Gale Warning | APX | 24 hr | |
| Jan 6, 10:29 PM EST | Small Craft Advisory | APX | 37 hr |
Nearby
Wind Advisories in Michigan, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.